Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are there any anti psychotic medication that do not cause weight gain?

Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

default
Posted on Wed, 9 Sep 2015 in General Health
Question: is there a medication like abilify that does not cause weight gain?
doctor
Answered by Dr. Anshul Varshney 16 minutes later
Brief Answer:
All cause weight gain.

Detailed Answer:
Welcome To HCM. I am Dr Anshul Varshney. I understand your concern.
Abilify is an anti Psychotic drug and all anti psychotic drugs causes weight gain.
The only drug that could help in weigjt loss is SSRI Fluoxetine.
So you may discuss with your doctor if Fluoxetine could work for you.
In case you have to carry on with Abilify only that you should start doing good exercises that would counteract the weight gain caused by Abilify.
I hope it helps you.
If you have any further query, please ask me.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Fluoxetine

doctor1 MD

I have multiple sclerosis, copd, fibromyalgia and I am on 11 medications, is there anyway to cut back some of these medications ? do you need to know all of them list of meds. bethanechol omeprazole dicyclomine meloxicam tecfidera cycobenzapr diazepam oxycodone Prozac or fluoxetine lyrica

doctor1 MD

Hi,

I have a question about my Daughter.She is 28 years old,has discoid lupus,and the only meds she is on is Prozac for her depression and anxiety disorder.She is 5'5" and weighs about 160.She has been complaining of getting a sore throat after eating and when she wakes in the morning.It doesn't stay sore,it disappears a short time after waking and after eating,and there is no particular food that causes this...it happens no matter what she eats.This has been happening for a few days now,what would cause this ?

doctor1 MD

I have been practicing amateur bodybuilding for many years now, I am 31. I am just starting Prozac for lifelong clinical depression and am concerned about the effects on my muscle mass/growth. I have heard that there is a chance of fat increase but will it have a detrimental effect on my muscles?

doctor1 MD

My wife was just prescribed ABILIFY, it does not say what other drug interactions? She takes many other drugs? It does not list the drug interactions She takes Lisinopril,Levothyroxin, Furosemide, Tizanidine, Fluoxetine, Klonipin, Pravastatin & OTC Green Coffee Bean.

doctor1 MD

hey guys. im looking to get off fluoxetine . im looking at certain supplements. will tryrosine or tryptophan aid in helping me get off prozac . if so how much should take and for how long? are there any long term effects to taking tryptophan or...

doctor1 MD

I am dipressed because of my wife not listening and creating fight everyday in home. it is affecting my son. not able to think of diverse now. what to do?

doctor1 MD

15 year old female had severe abdominal pain that comes and goes with nausea . just started on Levonor, Montelukast , fluoxetine , and omeperazole. should she see a specialist? just saw the doctor each day for the last 2 days and treated a couple...